Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal-I am depressed and it's getting worse Krissy P

Posted by Ron Hill on March 13, 2003, at 2:35:43

In reply to Lamictal-I am depressed and it's getting worse, posted by Krissy P on March 12, 2003, at 19:20:23

Hi Kristen,

>I am really scared because I feel the depression slowly creeping it's ugly head again-after feeling so good.

Krissy, I'm going to say this as gently as I can and yet be stern enough so that you will hear me. Your pdoc has tried to convince you that you need to be on a moodstabilizer, I have told you that you need to be on a moodstabilizer, Maximus has told you that you need to be on a moodstabilizer, and others have said the same. A few days ago you were experiencing mania (or hypomania) and now you are feeling depressed. Can you see that you are cycling?

You've told me that your dx is BP II, and yet the only medication in your cocktail that even resembles a moodstabilizer is Lamictal. And your dose of Lamictal is nowhere near the therapeutic dose range. You have virtually no mood stabilization in your cocktail. And to add insult to injury you are taking an SNRI that can be very destabilizing to a BP II. Is it any wonder that you are cycling?

Call your pdoc and tell him/her that you have decided that he/she is right regarding your need for a first-line moodstabilizer. I personally do not think that Lamictal would provide enough mood stabilization to keep you from cycling even if it were fully ramped-up to the typical 300 mg/day range. Instead, I think you need to bring a first-line moodstabilizer on board. And since you did not respond well to Depakote, that leaves lithium. I know you are afraid that lithium will cause weight gain, but as I read your posts, it appears to me that you have never tried it.

As an aside, Lamictal must be ramped-up very slowly and carefully, if that is what you end up trying.

I care about you, Krissy. Please stop trying to self-medicate and call your pdoc.

-- Ron


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ron Hill thread:208531
URL: http://www.dr-bob.org/babble/20030310/msgs/208657.html